MAUDE Adverse Event Report: BOVIE MEDICAL CORP BOVIE; CAUTERY

BOVIE MEDICAL CORP BOVIE; CAUTERY
Catalog Number AA01
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer was not able to provide the lot number.As a result, the device history records for the batch were not able to be reviewed.Additionally, pictures were not provided, and the device is not available for return.This is the first complaint received regarding the tip bending during use.Based on the information provided by the customer, it is likely that the tip bent due to an external force during use.This can be seen as the final report.If additional information is obtained that provide any additional information pertinent to the investigation, a supplemental report will be submitted.
 
Event or Problem Description
The customer alleged that during a cardiovascular procedure the tip of the cautery broke off.The surgeon stated that there was no external force applied to the tip.On 12/20/2023 additional information was received that indicates that the tip of the cautery did not detach from the device.It was confirmed to be deformed compared to the original condition.
 
Additional Manufacturer Narrative
Correction - lot number was provided by the customer.On 12-20-2023 an update was provided from the distributor - it was confirmed that the condition of the reported cautery in the initial information provided was incorrect.The tip was not been detached from the brass pole but deformed comparing to the original configuration.It seems that the cautery tip have been put under some external force.Customer was attempting to use product when the tip deformed.According to information from the reporter, it is believed the user applied force to the cautery when activated, allowing the tip to become deformed.Complaint confirmed.Root cause is determined to be user error in not following the ifu.According to mc-23009 rev 10 - " applying excessive force on the cautery during use may cause tip to bend or break" a dhr review was completed for product aa01--- with lot number 0323u.There were no noted nonconformities during manufacturing and processing of this product and lot number.All items were noted as within manufacturing specification from the manufacturer.Based on the above information, no further actions are required and this can be seen as the final report.If additional information is obtained that alleges any additional patient involvement or additional informaiton pertinent to the investigation, a subsequent follow up report will be submitted.

Brand Name
BOVIE
Common Device Name
CAUTERY
Manufacturer (Section D)
BOVIE MEDICAL CORP
5115 ulmerton road
clearwater FL 33760
Manufacturer (Section G)
BOVIE MEDICAL CORP
5115 ulmerton road
clearwater FL
Manufacturer Contact
brandi meath
3034 owen drive
antioch, TN 37013
MDR Report Key18432129
Report Number3007208013-2023-00063
Device Sequence Number20869359
Product Code GEI
UDI-Device Identifier10607151011014
UDI-Public10607151011014
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAA01
Device Lot Number0323U
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2023
Supplement Date Received by Manufacturer12/05/2023
Initial Report FDA Received Date01/02/2024
Supplement Report FDA Received Date01/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown